Alert archive / Louisiana / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this areal flood warning at Jun 6, 2017, 3:38 PM CDT for Assumption Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2017, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 6, 2017, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Assumption Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this areal flood warning went out at Jun 6, 3:28 AM CDT, 12 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 3:28 AM CDT, 12 hours 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 AM CDT Tue Jun 6 2017
.SYNOPSIS...
Center of circulation both at the surface and aloft appears to be
somewhere between Baton Rouge and Morgan City early this morning.
Radar loops showing this well. Currently, only significant
precipitation over the area is over Jackson County Mississippi and
Plaquemines Parish Louisiana. Temperatures across the area are in
the lower and middle 70s with dew points near 70.
&&
.SHORT TERM...
Upper low will slowly traverse the area over the next 24 hours as
it slowly becomes an open wave. Should be near Mobile by sunrise
on Wednesday. While we don't expect an all day rain today, mid
level instability will aid the development of numerous showers
and thunderstorms across the area. See no reason to back away
from the high POPs currently in today's forecast, lingering into
the evening. After midnight, rain should start winding down from
northwest to southeast as the cold front pushes through the area.
During Wednesday morning, any lingering precipitation should be
limited to the coastal waters and possibly lower Plaquemines
Parish before all areas dry out Wednesday afternoon. Thursday will
be sunny and dry.
Temperatures generally in the lower and middle 80s today as it
won't take much warming to get to those levels even with clouds.
Will start to see slightly cooler temperatures in the northwest
tonight, which will be more noticeable Wednesday night across the
area. Cannot rule out a few of the usually cooler spots dipping to
around 60 degrees early Thursday morning, and possibly a degree or
two below that. With drier air moving into place Wednesday and
Thursday, humidities will drop off, making conditions a little
more comfortable even with most highs in the middle and upper 80s.
One thing to watch for will be the potential for temperatures to
climb somewhat above guidance along the Mississippi coast with
northerly winds overcoming any potential for a sea breeze on
Wednesday. Wouldn't be shocked to see highs around 90, but will
hold highs in the upper 80s for now. 35
&&
.LONG TERM...
Northwesterly upper flow will keep dry air over the area for
Friday and Saturday before upper ridging develops along the
Atlantic coast at the end of the weekend. This will allow onshore
flow to return moisture to the local area for Sunday and the early
portion of next week with weak troughing over the western Gulf of
Mexico. Will continue to mention chance POPs, particularly during
the afternoon hours for Sunday through Tuesday.
Will still see relatively cool mornings for early June on Friday
and Saturday mornings before readings moderate to more seasonable
levels for Sunday and early next week. High temperatures should be
in the upper 80s to around 90 for much of the extended period, and
this is actually close to normal. A few locations that receive
early developing convection Sunday through Tuesday could fall just
short of those levels. 35
&&
.AVIATION...
TSRA and SHRA will continue to be the main issue for the terminals
through this TAF pack. TS and RA will plague each terminal once
again today and timing will be difficult at best. VFR conditions
will generally prevail outside of areas of convection. Convection
impacting the TAF sites will result in occasional MVFR to IFR.
Activity should all but dissipate overnight and will have a tough
time getting started Wednesday with the exception of extreme
gulf coastal locations.
&&
.MARINE...
A weak surface low will stall very close to New Orleans today and
wait on a cold front to approach the gulf coast. The low will couple
with the front and eventually move east during the day Wednesday.
This will keep the coastal waters in sh/ts through much of the day
Wednesday but things will improve from the coast southward through
the day. Winds will shift from southerly today to westerly tonight
then northerly Wednesday and rise to 15 to 20 kt Wednesday night as
dry air moves across the area. High pressure will build into the
north gulf behind the front remain through the end of the week.
&&
.DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring river flooding.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 66 85 60 / 80 40 10 0
BTR 83 68 87 62 / 80 50 10 0
ASD 84 69 87 63 / 80 60 10 0
MSY 84 72 86 68 / 80 60 10 0
GPT 83 70 88 65 / 70 70 10 0
PQL 84 69 87 63 / 70 70 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 6, 4:46 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 446 AM CDT Tue Jun 6 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-062200- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 446 AM CDT Tue Jun 6 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms can be expected again today and tonight with any lingering activity ending early Wednesday. The primary concerns will be periods of heavy rainfall that may result in some street flooding and ponding in poorly drained areas during the heaviest rainfall. Occasional lightning and gusty winds will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:24 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 6, 10:38 AM CDT | Special Marine Warning | LIX | 37 min | |
| Jun 6, 1:47 PM CDT | River Flood Warning | LIX | Saint Tammany | 20 hr |
| Jun 6, 1:47 PM CDT | River Flood Warning | LIX | Saint Tammany | 34 hr |
| Jun 6, 4:34 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 6, 5:34 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 6, 5:39 PM CDT | Special Weather Statement | LIX | Livingston, Saint John the Baptist | 36 min |
| Jun 6, 4:40 PM CDT | Special Weather Statement | LIX | Jackson | 35 min |
| Jun 6, 5:11 PM CDT | Areal Flood Advisory | LIX | Amite | 64 min |
| Jun 6, 5:12 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
Nearby
Areal Flood Warnings in Louisiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.